MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PROXIMATE*RL LINEAR STAPLER; STAPLE, IMPLANTABLE
Model Number TX30G
Medical Device Problem Code Failure to Fire (2610)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # unknown.Product was not returned.Based on the information available, it has been determined that no corrective and preventive action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.The lot/batch was not provided; therefore, a manufacturing record evaluation could not be performed.If information is obtained that was not available for the initial report, a follow-up report will be field as appropriate.
 
Event or Problem Description
It was reported that the surgeon tried to use the tx30g device to perform the distal transection at the sigmoid colon to remove a tumor during a low anterior resection case.Surgeon is a senior surgeon with many years of experience of using the tx30g device.The tissue was placed comfortably within the jaws of the device, and the device was then closed and fired.However, the two rows of staples were not formed and there was no evidence of the staples even being present in the staple housing.Surgeon then proceeded to use sutures instead to complete the distal transection.The case was delayed by 90-minutes.The case was successfully completed with no fragments or patient consequences.
 
Additional Manufacturer Narrative
(b)(4)date sent: 03/17/2022 d4: batch # u5dz10 device analysis: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample revealed that the tx30g device arrived with no apparent damaged and with a reload loaded on the device.The reload was received fully fired.The device was tested for functionality with a test reload xr30g, l5458m and it fired and formed all the staples as intended.The staple line was complete, and the staples meet the staple form release criteria as part of ethicon endo surgery¿s quality process all devices are manufactured, inspected, and released to approved specifications.Although no conclusion could be reach on the cause of the reported event, the instructions for use do contain the following caution: squeeze the closing trigger until a click is heard.The instrument is in an intermediate position, the pin is fully seated in the anvil capturing the tissue, and the jaws are partially open.Reposition tissue within the instrument if desired.Squeeze the closing trigger and the handle fully together until a second click is heard.The closing trigger is now latched to the handle and the jaws are clamped onto the tissue, which is ready to be stapled.The firing trigger will simultaneously move down to the ready-to-fire position.Before firing, check to ensure the retaining pin is seated in the anvil.If the pin is not properly positioned, staples may not form properly, which may result in leakage or disruption of the staple line.Fire the instrument by pulling the firing trigger back completely against the closing trigger until a click is heard, signifying the staples are fully formed.The event described could not be confirmed as the device performed without any difficulties noted.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.

Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
6107428552
MDR Report Key13514158
Report Number3005075853-2022-00780
Device Sequence Number5397592
Product Code GDW
UDI-Device Identifier10705036003328
UDI-Public10705036003328
Combination Product (Y/N)N
PMA/510(K) Number
K020779
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Model NumberTX30G
Device Catalogue NumberTX30G
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/16/2022
Supplement Date Received by Manufacturer02/17/2022
Initial Report FDA Received Date02/11/2022
Supplement Report FDA Received Date03/17/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/16/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown